MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Model Number D0146
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 12/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A liver was placed on the device.The device user contacted a clinical specialist (cs) subsequently because a leak was observed underneath the liver bowl approximately 20 minutes into the perfusion.The cs advised the device user to put bone wax over the area and replace zip tie on the connection, but this was unsuccessful.All the blood leaked out of the pump onto the device.Attempt to cold flush the liver was unsuccessful.Device user alleged that the device failed.Liver was discarded.
 
Additional Manufacturer Narrative
It has been confirmed that the event date is actually (b)(6) 2023, not (b)(6) 2023.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A service engineer (se) evaluated the device.It was determined that the leak resulted from damage to the ascites port spigot on the liver bowl which is believed to have been caused by impact damage prior to the device being delivered to the customer.A supplier corrective action request (scar) has been requested to investigate further.
 
Additional Manufacturer Narrative
A visual inspection of the liver bowl was performed by the manufacturer at the customer site.It was confirmed that the port had a visible stress crack.The shape and location of the stress crack indicates the port had been subjected to impact damage from the base of the port, but this could not be confirmed definitively.A review of production records by the supplier identified no deviations.The supplier was unable to identify a definitive root cause of the issue.As a precaution, the supplier has implemented an additional action to address this issue by adding rejection criterion for a crack in the ascites spigot port of the liver bowl while conducting the 100% visual inspection.
 
Event or Problem Description

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4 GA
UK  OX4 4GA
Manufacturer (Section G)
RAUMEDIC
hermann-staudinger strasse 2
helmbrechts, bavaria 48149
GM   48149
Manufacturer Contact
ruth colwill
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4-GA
UK   OX4 4GA
MDR Report Key18896427
Report Number3011560054-2024-00002
Device Sequence Number12364891
Product Code QQK
UDI-Device Identifier05060462240029
UDI-Public5060462240029
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberD0146
Device Catalogue NumberD0146
Device Lot Number11148086
Was Device Available for Evaluation? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer12/18/2023
12/18/2023
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/11/2024
05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown